SHARE



DETROIT, Mich. — Wayne State University’s Michigan Poison & Drug Information Center (MiPDC) is issuing a public health warning regarding fentanyl-laced marijuana after they say patients outside of the state have been treated for opioid exposure.

Those patients say they only smoked cannabis, says MiPDC, who explain an overdose case in Connecticut led to positive tests for marijuana, fentanyl and delta-9 tetrahydrocannabinol.

MiPDC says fentanyl-laced marijuana has not yet been confirmed in Michigan, according to the Michigan Department of Health and Human Services (MDHHS) but there have been eight probable cases since June.

The MiPDC advises Michiganders to only buy cannabis products from licensed retailers and to be aware of opioid-overdose symptoms such as confusion, dizziness, anxiety, headache, small pupils, vomiting, slowed breathing, low heart rate, low blood pressure, shock and death.

Exposure to fentanyl among infants may lead to opioid dependence and various developmental issues, MiPDC adds.

Contact authorities if someone experiences any of the above symptoms after smoking cannabis products.

MiPDC urges consumers to store marijuana-based products out of children’s sight and reach.

Those with questions are asked to call MiPDC at 1-800-222-1222 or visit mipoisonhelp.org.

Follow FOX 17: FacebookTwitterInstagramYouTube

SHARE

Leave a Reply